I received Botox a week ago. The second day I developed huge, deep, funny-looking wrinkles starting at the corner of my eyes and extending down the cheek. Can you suggest any makeup to cover this up? Is getting more Botox a good or bad idea? My doctor said he could give me more next week. Thanks!
Deep, Funny Wrinkles After Botox
Doctor Answers (9)
Botulinum Toxin (Dysport or Botox) may produce strange lines during intial phases
Two days after Botulinum Toxin (Dysport or Botox) is sitll early to assess the results and I would allow a minimum of two weeks for the results to settle and full effect of the Botulinum Toxin (Dysport or Botox). During the intial period differential tension of muscles on the skin can cause unusual lines. After two weeks is the time to asses the need for more Botulinum Toxin (Dysport or Botox)
Sometimes certain lines will be more prominent after BOTOX
Sometimes certain lines will be more prominent after BOTOX while other lines are reduced. A refinement should be done to improve results as you age and continue treatment. You should always choose a physician who specializes in injecting BOTOX because treatments should be customized to your specific needs and those needs change over time.
Wait At Least 2 Weeks Before Having More Botox
I would sugest allowing at least two weeks before persuing any further Botox treatments. It takes at least that long to have a full effect from your initial treatment and by then the unusual wrinkles may have resolved on their own.
You might also like...
Botox injections require skill and good judgement
Although minor asymmetries are fairly common after injecting Botox, major or strange looking wrinkles (like what you have mentioned) is frequently due to improper placement. Many inexperienced injectors can commonly overinject Botox, which can lead to weird facial expressions. Sometimes (depending on the location) additional smaller injections of Botox will work to counterbalance such wrinkles.
Deep, funny wrinkles after Botox
Wait at least 2 weeks. The issue you post is very unusual, Botox causing a deep wrinkle. Need more info on the amounts to that area and the techniques used.
From MIAMI Dr. B
New crease after botox
the effect of Botox usually takes a week or more to reach full effect. Don't do anything prematurely. Wait a full two weeks to see how theskn behaves and see your doctor then to determine if additional botox is needed.
We would need more information about your injection to give you more specific advice - dose, location, etc. Also, Botox does not usually start working for 3 to 7 days after injection, so a dramatic change after the second day is very unusual. At this point, I would suggest giving it time since the muscles need to adjust to the effects of the Botox and the balance of the face. One good thing to remember is that Botox is ALWAYS temporary and will wear off over 3 to 6 months and leave no residual effect. Good luck.
Web reference: http://www.ShaferPlasticSurgery.com
Fixing new wrinkles after Botox
Without knowing specifically what doses you had, where it was placed, and what your pre-injection assessment was, I can only make a few general comments. What may have happened is either recruitment of adjacent muscles, which happens when they try to 'take over" the function of the muscles that were relaxed with the Botox. Because these muscles are trying to compensate for something they don't ordinarily do, it can look a bit odd. Another possibility is that by relaxing muscles lateral to the eye for 'crow's feet" the skin sags and wrinkles in the cheek appear. A third possibility is that muscles in the cheek were affected . So the correction depends on what the problem is, and very often it means more Botox. Your injector should be able to analyze the problem and advise.
Time to find a new BOTOX injector
BOTOX has some subtleties. However what you look for in an experienced injector is the ability to stay out of trouble. This treatment will wear off. It might be a few weeks but typically it is not likely to be several months. Make up may not cover these lines. I would strongly not recommend more BOTOX to fix these lines!
Web reference: http://www.lidlift.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.